MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA; BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA; BREAST TISSUE MARKER
Model Number SMEC10R
Medical Device Problem Codes Component Missing (2306); Separation Failure (2547); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ultrasound guided breast marker placement procedure, the marker failed to release into the cavity and came along with the needle.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one senomark ultra biopsy marker applicator, tip guide, tip protector and partial pga pads were returned for evaluation.Upon visual evaluation, the device appeared to have blood residue throughout.The applicator was returned with the plunger fully depressed.Partial pad was noted within the applicator.Upon functional testing, an attempt to deploy the returned pads however it was unsuccessful, the plunger appeared to not touch the pad.The biopsy applicator was x-rayed, and it was noted the marker was not present.Upon additional evaluation, the plastic tip of the plunger assembly was missing from plunger assembly and the peg push pellet was not within the marker applicator.The shorter length plunger rod would have contributed to the deployment issues, as the plunger would not have been able to fully press the pads out of the applicator.Therefore, the investigation is confirmed for the reported separation failure and identified component disassembled, component missing as the plastic tip of the plunger assembly was missing from plunger assembly and the peg push pellet was not within the marker applicator.A definitive root cause for the alleged separation failure and identified component disassembled, component missing is determined to be manufacturing related based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 04/2024).

Brand Name
SENOMARK ULTRA
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14083528
Report Number2020394-2022-00287
Device Sequence Number20146495
Product Code NEU
UDI-Device Identifier00801741032035
UDI-Public(01)00801741032035
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMEC10R
Device Catalogue NumberSMEC10R
Device Lot NumberVTFR00258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Initial Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown